For those who care for someone with Parkinson's disease
[Home] [Forum] [Help] [Search] [Register] [Login] [Donate]
You are not logged in


Topic Anti Depressant Medication and OCD Go to previous topic Go to next topic Go to higher level

By jcs On 2013.09.22 20:21
I have read that Parkinson in general causes OCD behavior such as obscene sexual behavior or constantly focusing on either painting a room or repairing a window even though none of these are needed, self centered, aggressiveness. I hear that this may be med related (requip or mirapex) and then I hear that its not. My question is since anti depressants are needed in my father's case as with many PD individuals, can the antidepressant be causing this behavior or possibly adding to it. We have tried several antidepressants, he is currently on Mirtazipine. My father is 83, severe dyskinesia, 9 years with PD.

By Reflection On 2013.09.22 20:46
I'm no doctor, but in my experience, severe dyskinesia is a tip-off that your father is overmedicated, and the requip/mirapex or just too much dopamine from sinemet, etc. is to blame. My husband, when overmedicated, showed just the behaviors you describe. Once he got off the requip, both the dyskinesias and the self centered, aggressive and OCD behaviors were greatly reduced. He's been on Wellbutrin as an anti-depressant for many years; as far as I can tell it has had no negative side effects.
I urge you to speak with or write your father's doctors. My husband's doctors were clueless about the horrible impacts of his overmedication, and my husband wanted to keep it that way - he loved those meds. They are addictive. While your father can forbid his doctors from talking with you, he can't prevent you communicating with them. Do it, document it. Even if his doctors never acknowledge your communication, they might well stop overmedicating your father. And you might get the father you know & love back, for a time. I hope so. I thought my husband was gone forever into PD land, but once he was on the right level of medication, he became far more "himself." Good luck, and be strong.

By pickles On 2013.09.24 01:08
Just to chime in here we've also seen a couple of doctors and both have questioned current dose of 4mg Requip on top of 8 tablets of 25/100 Sinmet. We had my person's Reqiup dosage reduced by 2mg today and they will likely take it out entirely after a short while. Requip is now getting a lot of attention for unintended behavioral issues. Gambling and other addictive stuff. Sorry I can't find the FDA link. We are testing it's removal because of aggressiveness and saying odd things. Hoping it will work. Good luck.


© 2003-2017 MyParkinsons.org · Privacy Policy & Terms of Use
Published by jAess Media. This website and Forum is sponsorsed by people like you